I have been on Topiramate now for just under two months after under going surgery and stent insertion on narrowed vessels in my brain in april 2014.After the trauma of IIH and several months in hospital i was left with chronic migraine type headaches so topiramate was the next option for me.
Like most others my dosage went up on a 2 weekly basis by the amount of 25mg .11/8/14 m dose was 75mg untill then i had noticed no change in my headache i was still regularly finding myself bedbound due to pain from my headaches apart from the usual 2 day getting used to the new dose my hopes where high maybe 75 was the dose for me i started to notice a difference apart from a whistling sound in my ears i was getting headaches a lot less often and i was able have plan with my friend for a whole weekend which was a first since i had took ill in march.
However after being sent for routine bloods on 18th i was woken on the 19th by my Gp saying i needed to be seen immediately "there is an irregularity in your bloods we need to speak to neurology" so it appears that just as i thought the wonder drug topiramate was finally working it is also killing off my immune system. the doctor was worried as my white blood count was 2 ( normal range 4-11) and my neutrophil count was 0.4 ( normal count 2-7.5). Obviously this was worrying new and the response from my GP was also worrying. However i am now worried about my GPS advice.
He has advised (until he can get intouch with my neuro consultant) to stop topiramate completely however anybody who knows of the medication will have read on numerous medicine labels and websites how dangerous it could be to suddenly stop taking topiramate.
to the main question of my post. FINALLY has anybody had to suddenly stop taking topiramate and if so did they experience any side effects ?